Sign In
CPSI Share                                                                      
​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​ ​​
Publication Type: Risk Alert
Single or Multiple Incident: Multiple
Date: 7/1/2021 12:00:00 AM
Country: Hong Kong

This alert describes four incidents of medication errors involving high-alert medications. Two cases involved administration of subcutaneous morphine and IV midazolam, respectively, at the wrong infusion rate using a syringe pump. In another case IV morphine was administered at the wrong rate using a smart infusion pump. The last case described a high serum potassium level after administration of potassium chloride infusion; no cause was cited. Guidelines when administering high-alert drugs are provided.

Additional Details

Device:
syringe pump, smart infusion pump
Medication/Gas/Fluid:
potassium chloride IV, morphine - subcutaneous, IV, midazolam IV
Medication/IV List:
moderate sedation agents, IV , narcotics/opiates, IV, transdermal, and oral


Medication Error - High alert medication infusion